[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Severe hypo -my fault

> Abi - over-correcting highs... I sometimes wonder if a high has been caused
> by a delay in absorbtion under the skin. So as I inject or bolus some extra
> insulin, the delayed insulin that is lurking under my skin also starts to
> be absorbed, causing a massive drop in bg. How can we know if this is the
> case? I've no idea...

Yes, I had experience of this last Monday. My Bg had been normal all day. I 
went to my dance class. BG of about 6. After an hour my Bg had shot up to 18! 
Very unusual, as it's normally more like 5 after an hour's class, but I had 
done less dancing than I normally do. I took 4 units of Humalog.  Half an 
hour later I started to feel shaky. Tested again, BG 3.5. Had some Lucozade, 
but my BG was still plummeting. I had almost a whole small bottle of Lucozade 
and ended up sitting on the floor for the next 45 minutes, barely conscious.  
Luckily there were a couple of people there who had seen me before like this, 
and since I was still just able to talk, they didn't worry too much. Finally 
my Bg came back to normal, though surprisingly it didn't rebound. I'm 
guessing that for some reason the high was caused by the insulin not getting 
absorbed properly, and then when I injected the next 4 units the old insulin 
was absorbed as well as the new, and it all worked at once.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml